Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
Question: Mystery Lower Chest Pain
|needhelp22 - Sun Sep 21, 2008 1:01 pm|
For the last 4-5 weeks or so I've noticed a mystery pain near my crotch area (around my pubic hair), and I've always noticed it about 10-30 minutes after ejaculation. After about 2-3 weeks, I started noticing it when I had to go to the bathroom (both urination and bowel movements) and shortly after a full urination. This entire time, also, I've had a decreased appetite and have lost 2 or 3 pounds. Also lately, I've noticed smaller stools (1 inch long, 1/2 inch wide) and not typical ones. I went to my Doctor about a week ago, who checked for a hernia and didn't find anything, and indicated he thought I had constipation and suggested Colace for a period of one week. I've noticed no difference in my "strange feeling" nor have I noticed any difference in my bowel movements either.
I know it may not be anything, but I know far too many things go unaided because you think it's nothing (and could be more serious). I've had this for 4-5 weeks now, and I feel it quite often (again, shortly after ejaculation, when I have to go to the bathroom, and shortly after going to the bathroom). I'm not sure what it could be, but the decreased appetite definitely isn't unwelcome (I was on Paxil for a year and a half, and still trying to get some weight off), but the "strange feeling" is something that worries me and I was hoping for a second opinion. I may have missed something, but again that's why I'm not a Doctor. I'd be willing to answer any questions that might help, and generously thank you for your time!
|John Kenyon, CNA - Sun Oct 19, 2008 7:42 pm|
Given the location and evolution of the character of the discomfort, the noted weight loss and most especially the narrowed stools, I would strongly suggest you be seen by a gastroenterologist or at least insist your primary doctor understand your concern about this. He should have referred you to a GI specialist and/or a urologist (I think GI would be the more productive route given what you've described). At the very least an MRI of the involved area would be in order to rule out any sort of growth which could be causing pressure on both the urinary tract and lower bowel area.
I hope this is helpful. Best of luck to you. Please follow up as needed.
|needhelp22 - Fri Oct 31, 2008 2:47 pm|
Thank you for the reply. About a week or two after this posting the feeling went away, but then lately it has come back again (although from what I can tell a little less). During that time I have had more frequent stools, although still not any bigger. I am having less frequent stools again, and still very small. Also the feeling is still coming back primarily 5-15 minutes after ejaculation as well on occasion only. I went to my primary care doctor about 2 months ago, and he said I was constipated and suggested I take Colace. It appeared to do nothing.
I don't want to go back to my primary care doctor again wasting his time, my time, or any more money for it to be nothing. On the other side, too many things go unaided or unnoticed because of similar situations, so I'm stuck in a pickle as to what I should do. However I think I should note that as of the time of this writing, the funny feeling isn't that much of a concern anymore (the feelings aren't as noticable or frequent), and I've been having nothing but small stools for the last 2 months. So at this point, I feel like the small stools are more of the concern, but don't know how to exactly fix that. Are there other medications I should try, or maybe a fiber regiment? Thank you for your input and assistance!
|John Kenyon, CNA - Sun Nov 02, 2008 11:51 am|
Hello again -
I'm glad to hear the other symptoms have lessened. However, the presence of smaller stools -- or, for that matter, any change in the usual stool appearance, but especially narrowing or smaller-sized stools -- is always a good reason to get it checked out, as this frequently can signify a narrowing of or growth inside the last length of the colon, and that's not something to ever ignore. If it turns out to be a nothing, great. If not, it needs to be addressed, and the sooner the better.
Please stay in touch and let us know how this all unfolds.
|needhelp22 - Mon Nov 03, 2008 2:56 am|
Thanks so much for the message again -
After doing some online research the last 24 hours or so, I decided to do a Testicular Self-Exam (never done anything like that before), and noticed something unusual on my left side. To be honest, now I feel like I'm making up things and just end up scaring myself, but I know that's not something to ignore either. So is there any way those two things can be related, by that I mean the smaller stools and the unusual growth on my left testicle?
But after discovering this (what I feel MAY be an) abnormality, I'm making an appointment for towards the end of the month. However in the meantime, based on what you have said, is there anything I can do myself to "cleanse" my colon in an attempt to fix the narrowing? Thank you so much for everything to date, and I promise this will be my last message! (until I visit my doctor to report back, that is...)
|John Kenyon, CNA - Mon Nov 03, 2008 2:29 pm|
Hi there -
It is possible, although by no means certain, that the two could be related, only because they are in fairly close proximity.
I'm very glad you've made an appointment to have this looked into, and the new discovery you've made can be evaluated at that time too, especially its relevance to the small stools issue.
While I understand your desire to do anything you can in the interim to help resolve the problem, it's probably best to hold off on tryinig anything like a "cleansing" of the colon, as this is more likely to irritate the problem than remove it. Besides, if this results in referral for a colonoscopy, you'll have to do something along those lines anyway in preparation for that procedure.
Let us know how things go, by all means. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.